OSA's Digital Library

Journal of Optical Communications and Networking

Journal of Optical Communications and Networking

  • Editors: K. Bergman and V. Chan
  • Vol. 2, Iss. 10 — Oct. 1, 2010
  • pp: 803–819

Lightpath Scheduling and Routing for Traffic Adaptation in WDM Networks

James Yiming Zhang, Hussein Mouftah, Jing Wu, and Michel Savoie  »View Author Affiliations


Journal of Optical Communications and Networking, Vol. 2, Issue 10, pp. 803-819 (2010)
http://dx.doi.org/10.1364/JOCN.2.000803


View Full Text Article

Acrobat PDF (1545 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We study the benefits and trade-offs of using scheduled lightpaths for traffic adaptation. We propose a network planning model that allows lightpaths to slide within their desired timing windows with no penalty on the optimization objective and to slide beyond their desired timing windows with a decreasing tolerance level. Our model quantitatively measures the timing satisfactions or violations. We apply the Lagrangian relaxation and subgradient methods to the formulated optimization problem, with which great computational efficiency is demonstrated when compared with other existing algorithms. Our simulation results show how timing flexibility improves network resource utilization and reduces rejections.

© 2010 Optical Society of America

OCIS Codes
(060.4250) Fiber optics and optical communications : Networks
(060.4251) Fiber optics and optical communications : Networks, assignment and routing algorithms
(060.4254) Fiber optics and optical communications : Networks, combinatorial network design
(060.4256) Fiber optics and optical communications : Networks, network optimization

ToC Category:
Research Papers

History
Original Manuscript: April 13, 2010
Revised Manuscript: August 2, 2010
Manuscript Accepted: August 11, 2010
Published: September 29, 2010

Citation
James Yiming Zhang, Hussein Mouftah, Jing Wu, and Michel Savoie, "Lightpath Scheduling and Routing for Traffic Adaptation in WDM Networks," J. Opt. Commun. Netw. 2, 803-819 (2010)
http://www.opticsinfobase.org/jocn/abstract.cfm?URI=jocn-2-10-803

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited